NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 3, 8:33 AM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 3, 8:33 AM EST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
933 AM EDT Sun Sep 3 2017
.SYNOPSIS...
Low pressure over the Delmarva will lift to the north and east
and out to sea this morning. An upper trough passes through the
region later today. High pressure then builds into the Mid-
Atlantic tonight, and then moves offshore on Monday. A cold
front slowly works its way east on Tuesday and moves through the
East Coast on Thursday. An upper trough passes through on
Friday, followed by high pressure on Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The remnant low of Harvey is almost northeast of our region. A
mid and upper level short wave trough is propagating over
western PA now. Forcing with this feature as it lifts northeast
will give a continuing chance for showers today for areas
generally well north of PHL. However shower development may be
limited by weak low-level cold advection and drier air moving in
behind the surface low.
As a result, expect improving conditions through the day
especially S of PHL. Most areas should see some sun during the
afternoon and max temps should be about 10 deg warmer than
yesterday.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
For tonight, the stronger shrtwv trof moves quickly east and
high pressure builds in from the SW. Somewhat drier air will
continue to move in on light west winds and skies will become
mostly clear. Overnight mins should reach the mid 50s north of
PHL and low 60s farther south.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
High pressure builds into the Mid-Atlantic and Southeast U.S.
Monday morning, and then then high slowly drifts offshore
throughout the day. Southwest flow will usher an increasingly
warm and humid airmass into much of the Mid-Atlantic and
Northeast. Highs top off in the low to mid 80s on Monday (and in
the low to mid 70s in the Poconos), and then in the mid to
upper 80s on Tuesday. Surface dewpoints climb into the mid and
upper 60s on Tuesday, resulting in a max heat index in the upper
80s to near 90 along the I-95 corridor from Trenton to
Wilmington, and across the Delmarva.
From there, a deep closed H5 low strengthens over central
Canada and begins to drift to the east. This will carve out a
deep upper trough across the Northern Plains and Great Lakes
region, and a strong cold front develops out ahead of the upper
trough. That front works through the Ohio Valley on Tuesday,
then seems to get hung up across central NY/PA Tuesday
afternoon. Several weak areas of low pressure develop on the
front and lift northeast through the Mid-Atlantic and Northeast
Tuesday afternoon and Tuesday night. Being in the warm sector
Tuesday and possibly Wednesday results in the potential for
strong thunderstorms.
What is uncertain is how quickly this front will pass through
the region and move offshore. GFS seems to have the front
through earlier on Wednesday than the ECMWF does, but either
way, both models keep precip across the region on Wednesday.
Closed low passes north of the region through the end of the
week, and surface high pressure builds in to close out the week.
Showers possible through the end of the week, and then dry
weather returns on Saturday.
Beyond Saturday...We continue to monitor Hurricane Irma. Please
check with the National Hurricane Center for the official
forecast track, as well as the forecast discussion. There is
always large uncertainty with respect to the path of any
hurricane beyond 5 days, and this is why the official forecast
only goes out 5 days. It is too soon to determine what, if any,
impacts Hurricane Irma will have on not only our local forecast
area, but the Eastern Seaboard in general. The operational run
of the GFS continues have a track more northerly and a bit
quicker than the GFS Ensembles, which seem to be a bit more in
line with the operational ECMWF. But the members of the GFS
Ensembles have little consistency among each other beyond Day 5.
So banking on a single run of a single model, or even a single
member of the ensembles is not advised due to the inherit
uncertainties with the models. As to how Irma could impact the
local area, we will not have a good idea until the middle of
this week. Regardless of Irma, we are entering the peak of
hurricane season for the Atlantic Basin, and people living in
hurricane prone areas should have a hurricane plan in place, as
was discussed during hurricane preparedness week in the event a
tropical system makes landfall.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
We expect to see gradual improvement from the current IFR and
MVFR conditions now to VFR by 18Z, if not sooner. Afternoon
winds will pick up from the west and become gusty at times.
Clear skies and light west winds will prevail for tonight.
Outlook...
Monday...VFR.
Tuesday through Thursday...Sub-VFR conditions likely in
SHRA/TSRA during this time.
&&
.MARINE...
Winds have subsided on all waters. However, along the northern
NJ shore, seas above 5 feet linger. Thus, have extended the
small craft advisory through early this afternoon. Otherwise,
winds and seas should stay below SCA criteria.
Outlook...
Monday...Wind gusts to 25 KT possible Monday afternoon and
Monday night, mainly along the Atlantic coastal waters.
Tuesday through Thursday...SE wind gusting 25-30 KT, along with
4-6 ft seas, primarily along the Atlantic coastal waters. Wind
gusts over 25 KT are possible on DE Bay during this time, but
seas should remain below 5 ft. Showers and thunderstorms are
also likely during this time.
RIP CURRENTS...
There is a moderate risk for the development of dangerous rip
currents today at NJ ocean beaches north of Atlantic City.
Stronger onshore winds and waves will persist in this area for
at least part of today.
The risk of rip currents was changed from moderate to low for NJ
beaches from Atlantic City to Cape May and for Delaware beaches.
Winds have switched to the SW and will become offshore later
this morning. Seas are subsiding and most waves appear to be
locally wind generated. Our local guidance program does not
support a moderate risk at this time.
&&
.CLIMATE...
A record rainfall of 1.96 inches was set at Atlantic City, NJ on
Saturday, September 2, 2017. This breaks the old record of 1.11
inches set in 1950.
A record low temperature of 36 degrees was set at Mount Pocono,
PA on Saturday, September 2, 2017. This ties the old record set
in 1906.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 2 PM EDT this afternoon for ANZ450-
451.
&&
Synopsis...MPS
Near Term...AMC/Johnson
Short Term...AMC
Long Term...MPS
Aviation...AMC/MPS
Marine...AMC/Johnson/MPS
Climate...Hazardous weather outlook, Sep 3, 4:36 AM EST, 7 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
536 AM EDT Sun Sep 3 2017
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-040945-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
536 AM EDT Sun Sep 3 2017
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NJZ014-026-040945-
Eastern Monmouth-Coastal Ocean-
536 AM EDT Sun Sep 3 2017
This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.
.DAY ONE...Today and Tonight.
There is a moderate risk for the development of dangerous rip
currents at ocean beaches today.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DEZ004-NJZ024-025-040945-
Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic-
536 AM EDT Sun Sep 3 2017
This Hazardous Weather Outlook is for southern Delaware and
southern New Jersey.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ430-431-450>455-040945-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
536 AM EDT Sun Sep 3 2017
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.